Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 15, NWS Sacramento, CA

December 21, 2016

NWS Sacramento, CA issued this winter storm warning at Dec 21, 2016, 3:51 PM PST. It took effect at Dec 22, 2016, 10:00 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2016, 3:51 PM PST (23:51 UTC)
In effect from
Dec 22, 2016, 10:00 PM PST
Expired
Dec 23, 2016, 9:22 PM PST
In force
23 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

429 
WWUS46 KSTO 212351
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
351 PM PST WED DEC 21 2016

...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE
MOUNTAINS...

.PERIODS OF HEAVY, WET SNOW ARE EXPECTED, BEGINNING LATE THURSDAY
OVER THE SOUTHERN CASCADES AND EARLY FRIDAY MORNING OVER THE
NORTHERN SIERRA. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES 
OVER MOUNTAIN ROADS. PRECIPITATION IS EXPECTED TO GRADUALLY TAPER 
OFF AS COLDER AIR FILTERS INTO THE REGION FRIDAY AND WITH LOWERING 
THE SNOW LEVELS.

CAZ063-220100-
/O.CAN.KSTO.WS.A.0013.161224T0000Z-161225T0000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITY OF ALDER SPRINGS
351 PM PST WED DEC 21 2016

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WATCH. 

SNOW AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED, LOCALLY HIGHER OVER 
PEAKS, WITH ONLY MINOR TRAVEL IMPACTS EXPECTED.

$$

CAZ013-221200-
/O.UPG.KSTO.WS.A.0013.161224T0000Z-161225T0000Z/
/O.NEW.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
INCLUDING THE CITY OF SHASTA DAM
351 PM PST WED DEC 21 2016

...WINTER STORM WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 PM 
THURSDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.


* TIMING...RAIN AT PASS LEVELS WILL TURN TO SNOW THURSDAY EVENING 
THEN SCATTERED SHOWERS WILL CONTINUE THROUGH SATURDAY. 

* MAIN IMPACTS...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH 
  SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR 
  HIGHWAY PASSES. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE ABOUT 2500 FEET WITH 
UP TO A FOOT OR MORE HIGHEST ELEVATIONS. 

* LOCATIONS...THIS WATCH INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY
  299 AND 36 WITH SNOW LEVELS LOCALLY DOWN TO INTERSTATE 5. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH 
  SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR 
  HIGHWAY PASSES. 

* OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE 
  OUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ014-221200-
/O.UPG.KSTO.WS.A.0013.161223T1200Z-161225T0000Z/
/O.NEW.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITY OF BURNEY
351 PM PST WED DEC 21 2016

...WINTER STORM WARNING IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 10 PM 
THURSDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...SNOW WILL BEGIN FRIDAY MORNING AND CONTINUE THROUGH 
  FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS SATURDAY. 

* MAIN IMPACTS...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH 
  SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR 
  HIGHWAY PASSES. 

* SNOW ACCUMULATIONS...4 TO 7 INCHES DOWN TO 2500 FEET WITH 6 TO 
12 INCHES POSSIBLE AT HIGHEST ELEVATIONS. 

* LOCATIONS...THIS WARNING INCLUDES HIGHWAY 89. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH 
  SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR 
  HIGHWAY PASSES. 

* OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ068-069-221200-
/O.UPG.KSTO.WS.A.0013.161223T1200Z-161225T0000Z/
/O.NEW.KSTO.WS.W.0015.161223T1200Z-161225T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
351 PM PST WED DEC 21 2016

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW, WHICH IS IN EFFECT FROM 4 AM FRIDAY
TO 4 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN 
EFFECT.

* TIMING...SNOW WILL BEGIN FRIDAY MORNING AND CONTINUE THROUGH 
  FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS SATURDAY. 

* MAIN IMPACTS...HOLIDAY TRAVEL WILL BECOME DIFFICULT WITH SLICK 
ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
PASSES. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES DOWN TO 3000 FEET WITH 1 TO
  3 FEET POSSIBLE AT HIGHER ELEVATIONS.

* LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN
  HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 
70...89 AND 36.


* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH 
  SLICK ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR 
  HIGHWAY PASSES. 

* OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN 
EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$
5 follow-up statements
923 
WWUS46 KSTO 221200
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 AM PST THU DEC 22 2016

...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE
MOUNTAINS...

.PERIODS OF HEAVY SNOW ARE EXPECTED BEGINNING LATE TONIGHT OVER 
THE SHASTA COUNTY MOUNTAINS AND OVER THE SOUTHERN CASCADES WITH 
SNOW OVER THE NORTHERN SIERRA BY FRIDAY MORNING. THIS WILL CAUSE 
SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS. GUSTY WINDS 
WILL ADD TO THE DIFFICULTIES CAUSING WHITE OUT CONDITIONS AT 
TIMES WITH SNOW LEVELS LOWERING DURING THE DAY FRIDAY. 
PRECIPITATION IS EXPECTED TO GRADUALLY TAPER FRIDAY NIGHT AND 
SATURDAY. DURING THIS TIME, COLDER AIR WILL FILTER INTO THE AREA
BRINGING STILL LOWER SNOW LEVELS. 

CAZ013-014-230015-
/O.CON.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND BURNEY
400 AM PST THU DEC 22 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST SATURDAY...

* TIMING...RAIN AT PASS LEVELS WILL TURN TO SNOW THIS EVENING WITH
  SNOW OVER THE MOUNTAINS ON FRIDAY. SCATTERED SHOWERS WILL 
  CONTINUE THROUGH SATURDAY.

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE ABOUT 2500 FEET WITH 
  UP TO A FOOT OR MORE HIGHEST ELEVATIONS.

* LOCATIONS...THIS WATCH INCLUDES THE HIGHER ELEVATIONS OF HIGHWAY
  299 AND 36 WITH SNOW LEVELS LOCALLY POSSIBLY DOWN TO INTERSTATE
  5 BY FRIDAY MORNING.

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE 
  OUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST 
TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE 
IN CASE OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-069-230015-
/O.CON.KSTO.WS.W.0015.161223T1200Z-161225T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
400 AM PST THU DEC 22 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO
4 PM PST SATURDAY...

* TIMING...SNOW WILL BEGIN EARLY FRIDAY MORNING AND CONTINUE
  THROUGH FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS 
  SATURDAY.

* SNOW ACCUMULATIONS...5 TO 10 INCHES DOWN TO 3000 FEET WITH 1 
  TO 3 FEET POSSIBLE AT HIGHER ELEVATIONS. 

* LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN 
  HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 
  70... 89 AND 36. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
092 
WWUS46 KSTO 222259
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
259 PM PST THU DEC 22 2016

...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE
MOUNTAINS...

.PERIODS OF HEAVY SNOW ARE EXPECTED BEGINNING LATE TONIGHT OVER
THE SHASTA COUNTY MOUNTAINS AND THE SOUTHERN CASCADES WITH SNOW 
OVER THE NORTHERN SIERRA BY FRIDAY MORNING. THIS WILL CAUSE 
SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN ROADS, ESPECIALLY
MID DAY FRIDAY TO EARLY FRIDAY EVENING. GUSTY WINDS WILL ADD TO 
THE DIFFICULTIES CAUSING WHITE OUT CONDITIONS AT TIMES. SNOW 
LEVELS WILL LOWER THROUGH FRIDAY INTO SATURDAY AS COLD AIR FILTERS
INTO THE AREA. PRECIPITATION IS EXPECTED TO GRADUALLY TAPER 
FRIDAY NIGHT AND SATURDAY. 

CAZ068-069-231200-
/O.EXT.KSTO.WS.W.0015.161223T1200Z-161224T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
259 PM PST THU DEC 22 2016

...WINTER STORM WARNING NOW IN EFFECT FROM 4 AM FRIDAY TO 10 AM
PST SATURDAY...

* TIMING...SNOW WILL BEGIN EARLY FRIDAY MORNING AND CONTINUE 
  THROUGH FRIDAY NIGHT. SNOW WILL CHANGE TO SNOW SHOWERS 
  SATURDAY. 

* SNOW ACCUMULATIONS...4 TO 8 INCHES DOWN TO 3000 FEET WITH 1 TO 2
  FEET POSSIBLE AT HIGHER ELEVATIONS. LIGHT ACCUMULATIONS ARE
  POSSIBLE INTO THE UPPER FOOTHILLS.

* LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN 
  HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 
  70... 89 AND 36. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-014-231200-
/O.CON.KSTO.WS.W.0015.161223T0600Z-161224T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND BURNEY
259 PM PST THU DEC 22 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 4 AM PST SATURDAY...

* TIMING...RAIN AT PASS LEVELS WILL TURN TO SNOW AFTER MIDNIGHT
  TONIGHT. HEAVIEST SNOW DURING THE DAY FRIDAY WITH SCATTERED
  SHOWERS INTO EARLY SATURDAY.


* SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE DOWN TO
  INTERSTATE 5. 4 TO 8 INCHES ABOVE 2500 FEET WITH A FOOT OR MORE
  HIGHEST ELEVATIONS. 

* LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF
  HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY POSSIBLE DOWN TO 
  INTERSTATE 5 LATE FRIDAY INTO EARLY SATURDAY. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE 
  OUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
330 
WWUS46 KSTO 231150
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PST FRI DEC 23 2016

...WINTER STORM TO BRING HEAVY SNOW AND GUSTY WINDS TO THE
MOUNTAINS...

.PERIODS OF HEAVY SNOW ARE EXPECTED OVER THE NORTHERN CALIFORNIA
MOUNTAINS TODAY WITH SNOW LEVELS LOW ENOUGH TO IMPACT THE MAJOR
MOUNTAIN PASSES. THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES 
OVER MOUNTAIN ROADS TODAY ESPECIALLY MID DAY THROUGH THE EVENING. 
GUSTY WINDS WILL ADD TO THE DIFFICULTIES CAUSING WHITE OUT 
CONDITIONS AT TIMES. SNOW LEVELS WILL LOWER TODAY INTO SATURDAY 
AS COLD AIR FILTERS INTO THE AREA. PRECIPITATION IS EXPECTED TO 
GRADUALLY TAPER LATE TONIGHT INTO SATURDAY.

CAZ013-014-240030-
/O.CON.KSTO.WS.W.0015.000000T0000Z-161224T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND BURNEY
350 AM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* TIMING...PRECIPITATION IS EXPECTED TO CONTINUE THROUGH MOST OF
  THE DAY AND EVENING. SNOW LEVELS WILL START TODAY AT AROUND 3500
  FEET DROPPING SLOWLY TODAY AND INTO THE EVENING. BY SATURDAY
  MORNING SNOW LEVELS ARE EXPECTED TO DROP TO AROUND 2000 FEET. 

* SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE DOWN TO
  INTERSTATE 5 TONIGHT. 4 TO 8 INCHES ABOVE 3500 FEET WITH A FOOT
  OR MORE HIGHEST ELEVATIONS. 

* LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF 
  HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY POSSIBLE DOWN TO 
  INTERSTATE 5 LATE FRIDAY INTO EARLY SATURDAY. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE 
  OUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-069-240030-
/O.CON.KSTO.WS.W.0015.161223T1200Z-161224T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
350 AM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...

* TIMING...SNOW WILL CONTINUE THROUGH TONIGHT CHANGING TO SNOW
  SHOWERS SATURDAY.


* SNOW ACCUMULATIONS...4 TO 8 INCHES DOWN TO 3000 FEET WITH 1 TO 
  2 FEET POSSIBLE AT HIGHER ELEVATIONS. LIGHT ACCUMULATIONS ARE 
  POSSIBLE INTO THE UPPER FOOTHILLS. 

* LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN 
  HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 
  70... 89 AND 36. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
431 
WWUS46 KSTO 232320
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
320 PM PST FRI DEC 23 2016

...WINTER STORM BRINGING HEAVY SNOW AND GUSTY WINDS TO THE 
MOUNTAINS...

.PERIODS OF HEAVY SNOW ARE EXPECTED OVER THE NORTHERN CALIFORNIA
MOUNTAINS INTO THIS EVENING IMPACTING THE MAJOR MOUNTAIN PASSES. 
THIS WILL CAUSE SIGNIFICANT TRAVEL DIFFICULTIES OVER MOUNTAIN 
ROADS THROUGH TONIGHT. GUSTY WINDS WILL ADD TO THE DIFFICULTIES 
CAUSING WHITE OUT CONDITIONS AT TIMES. SNOW LEVELS WILL LOWER 
FURTHER OVERNIGHT INTO SATURDAY AS COLD AIR FILTERS INTO THE AREA.
PRECIPITATION IS EXPECTED TO TAPER LATE TONIGHT INTO SATURDAY 
MORNING. SCATTERED SNOW SHOWERS POSSIBLE DURING THE DAY SATURDAY 
BRINGING LIGHT ACCUMULATIONS.

CAZ068-069-241430-
/O.EXT.KSTO.WS.W.0015.000000T0000Z-161224T1500Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
320 PM PST FRI DEC 23 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM PST SATURDAY...

* TIMING...SNOW WILL CONTINUE THROUGH TONIGHT CHANGING TO SNOW 
  SHOWERS SATURDAY. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES ADDITIONAL DOWN TO 3000 FEET
  WITH 12 INCHES POSSIBLE AT HIGHER ELEVATIONS. LIGHT 
  ACCUMULATIONS ARE POSSIBLE INTO THE UPPER FOOTHILLS. 

* LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN 
  HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS 
  70... 89 AND 36. 

* MAIN IMPACT...HOLIDAY TRAVEL WILL BE DIFFICULT WITH SLICK ROADS
 AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY PASSES.


* OTHER IMPACTS...STRONG WINDS COULD BRING PERIODS OF WHITE OUT 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL,
KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-014-241200-
/O.CON.KSTO.WS.W.0015.000000T0000Z-161224T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND BURNEY
320 PM PST FRI DEC 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

* TIMING...PRECIPITATION IS EXPECTED TO CONTINUE THROUGH MOST OF
  THE DAY AND EVENING. SNOW LEVELS WILL DROP TO AS LOW AS 1500 FEET.


* SNOW ACCUMULATIONS...1 TO 2 INCHES ARE POSSIBLE DOWN TO
  INTERSTATE 5 TONIGHT. 3 TO 6 ADDITIONAL INCHES ABOVE 3000 FEET
  WITH 4 TO 8 INCHES HIGHEST ELEVATIONS. 

* LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF
  HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY DOWN TO INTERSTATE 
5 INTO EARLY SATURDAY. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES. 

* OTHER IMPACTS...BREEZY WINDS COULD BRING PERIODS OF NEAR WHITE 
  OUT CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
761 
WWUS46 KSTO 240522
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
922 PM PST FRI DEC 23 2016

CAZ013-014-241200-
/O.CAN.KSTO.WS.W.0015.000000T0000Z-161224T1200Z/
/O.NEW.KSTO.WW.Y.0030.161224T0522Z-161224T1200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND BURNEY
922 PM PST FRI DEC 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT UNTIL 4 AM PST 
SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* TIMING...SCATTERED SNOW SHOWERS OVERNIGHT. SNOW LEVELS WILL 
  DROP TO AS LOW AS 1500 FEET. 

* SNOW ACCUMULATIONS...1 TO 2 INCHES ADDITIONAL ACCUMULATION
  POSSIBLE.  

* LOCATIONS...THIS WARNING INCLUDES THE HIGHER ELEVATIONS OF 
  HIGHWAY 299 AND 36 WITH SNOW LEVELS LOCALLY DOWN TO INTERSTATE 
  5 INTO EARLY SATURDAY. 

* MAIN IMPACT...HOLIDAY TRAVEL COULD BECOME DIFFICULT WITH SLICK
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY
  PASSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ068-069-241200-
/O.CAN.KSTO.WS.W.0015.000000T0000Z-161224T1500Z/
/O.NEW.KSTO.WW.Y.0030.161224T0522Z-161224T1200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF CHESTER, QUINCY, AND BLUE CANYON
922 PM PST FRI DEC 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW, WHICH IS IN EFFECT UNTIL 4 AM PST 
SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

* TIMING...HEAVY SNOW HAS ENDED OVER THE SIERRA BUT SCATTERED SNOW
  SHOWERS ARE LIKELY OVERNIGHT. 

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS FROM 1 TO 3
  INCHES. 

* LOCATIONS...THIS WARNING INCLUDES LASSEN PARK AND MOUNTAIN
  HIGHWAYS INCLUDING INTERSTATE 80 AND HIGHWAY 50 AND HIGHWAYS
  70...89 AND 36. 

* MAIN IMPACT...HOLIDAY TRAVEL WILL BE DIFFICULT WITH SLICK 
  ROADS AND INCREASED ACCIDENTS, AND CHAIN CONTROLS FOR HIGHWAY 
  PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 4:07 AM PST, 11 hours 44 minutes earlier.

Area forecast discussion, Dec 21, 4:07 AM PST, 11 hours 44 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
407 AM PST Wed Dec 21 2016

.Synopsis...
Cool and dry weather for the next couple of days except for a few
showers possible over the northern Sierra this morning.  A winter
storm with rain...wind and significant mountain snow
accumulations is expected Friday and Saturday.

&&

.Discussion...
A weak weather system dropping southeastward through Norcal is
bringing clouds and a few light showers to the northern Sierra
this morning. This system should clear to the east by this
afternoon. Some light fog has formed in the San Joaquin valley
this morning but cloud cover should keep it from becoming dense. A
moderately tight northeast surface gradient will continue to
bring breezy north to east winds at times over the next couple of
days. Northerly winds in the northern Sacramento valley are
keeping temperatures up there this morning with temperatures
running over 20 degrees higher than 24 hours ago. Fair skies today
should allow for slightly warmer temperatures most areas. Week
upper ridging should make for mainly clear skies tonight. Slightly
cooler temperatures are forecast but lows in the central valley
should remain mainly above freezing. Fair skies continue on
Thursday under weak high pressure with daytime highs a little
above normal.

Upper ridging begins to break down Thursday night as a northern
Pacific frontal system moves on to the coast. Precipitation will
spread across the north state Thursday night and then into the
Sierra on Friday. Initially, snow levels will be fairly high until
colder air behind the front moves into the state Friday evening.
Have therefore delayed Winter storm watch for the coast range
until snow levels drop to below local pass levels. The higher
elevation pass levels of the Sierra Cascades are likely to be
impacted during the day on Friday. Snow levels drop quickly on
Friday night as the main frontal band moves into the Sierra and
colder air filters in. Heavy snow is forecast for the Sierra
Cascades Friday night with lighter amounts over the coast range
and northern mountains behind the front. Main upper low moves into
the north state on Saturday bringing a transition to showers and
decreasing snow over the mountains but with very low snow
levels...impacts are likely to continue over the mountains. Cooler
airmass will bring colder daytime highs Saturday with maximum
temperatures several degrees below normal.

&&
.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)

Forecast confidence remains low through the extended period. A
closed upper low is progged to move toward the West Coast early
next week. These kinds of systems are notoriously difficult to
model, and the GFS, ECMWF, and GEM are all over the map with the
handling of this system. Behind this system, another shortwave may
move through the northwesterly flow into Northern California.

Given the low predictability, we made little changes to the
previous forecast package.

Dang

&&

.AVIATION...

Mainly VFR conditions today, except for patchy MVFR/IFR
conditions in the Valley this morning from Sacramento southward.
North winds 5 to 15 kt expected along the western Sacramento
Valley today.

Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Thursday night through Saturday
afternoon for Burney Basin / Eastern Shasta County-Mountains
Southwestern Shasta County to Northern Lake County-Shasta Lake
Area / Northern Shasta County-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

&&

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.